Four patients of the Moka Eye Hospital have lost their sight. The possibility that this could have been caused by cases of medical negligence is being entertained. An investigation is ongoing to elucidate the matter.
Moka Eye Hospital is seemingly doing the opposite of what it should be aiming to do. Four patients having visited the hospital for treatment have gradually lost their sight. The cause behind this sad turn of events is being attributed to a medication administered in the eye which is supposed to slow down the loss of sight: Avastin. So, now the question that has cropped up is whether has there been medical malpractice.
An investigation committee has been set up to shed light on the affair. The expertise and talents of the university hospitals of Geneve have been sought by the Ministry of Health to assist the Mauritian investigators.
Avastin has been in use since 2008. It was recommended by Professor Tabatabay from the university hospitals of Geneve. Since then, the Subramania Bharati Eye hospital has administered more than 4000 injections to patients who suffer from serious eye complications. This pharmaceutical product does not come without risk. The risk of inflammation it entails has been estimated to be at 0.1 %. Could this be the reason that cause the four patients to lose their faculty of sight?